MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PROPHECY ANT MOUNTING PLATE INBONE TOTAL ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC PROPHECY ANT MOUNTING PLATE INBONE TOTAL ANKLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number PTA00040
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported by the customer that a k-wire got stuck in pta00040 during a pre-surgery walkthrough with surgeon.The instrument was not used on a patient.Images shows the broken k-wire in one of the holes of the instrument.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and a pin was confirmed to be broken off in one of the pin through holes.Examination of the returned device finds the instrument exhibits wear and tear indicative of a reusable instrument that has been used over the years.Inside one of the pin holes is a pin that has been jammed and subsequently sheared off due to the jam.Examination of the fracture surface of the pin finds it to be consistent with a torsional overload fracture following jamming of the pin in the through hole.Dimensional inspection: a dimensional inspection of the affected pin hole was not possible since the pin was cold welded inside and unable to be removed.However, a 2.4mm pin was used in the other hole and demonstrated the ability of the pin to move easily through the hole.Indicating that hole was manufactured to specification.This is a known issue from through-holes experiencing wear from bending/insertion/extraction of pins/k-wires during surgery.This is most likely due to galling between components from multiple uses and/or misuse.Based on investigation, the root cause was attributed to a user related issue.The event was caused by bending or insertion of the wire at an angle during use resulting in jamming of the pin.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
PROPHECY ANT MOUNTING PLATE INBONE TOTAL ANKLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21838663
Report Number3010667733-2025-00461
Device Sequence Number20858419
Product Code LXH
UDI-Device Identifier00889797051989
UDI-Public00889797051989
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA00040
Device Lot Number1322883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown